helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

redcarnation

Members
  • Content count

    10
  • Joined

  • Last visited

Community Reputation

0 Neutral

About redcarnation

  • Rank
    Member

Profile Information

  • Gender
    Female
  • Location
    Australia
  1. Thank you very much Dr Okun for your reply and insight. Your advice is very much appreciated. Thank you again.
  2. Hi Cindy, I am in Perth. I am sure you will enjoy Australia..
  3. I created a new account with my new email but want to use my old account (due to old posts I want to add to) and wanted to change my email on that (old) account but it is saying that that email is in use.
  4. It has been more than three years since I posted on this topic and thank you for your answers back then. My husbands hallucinations/delusions/illusions have reduced quite a bit due to the decrease in his intake of Sinemet. He is now on Artane 5mg three times per day (same), Sinemet 250/25 one tablet two times per day. We tried reducing the Artane but the tremors were worse and the bugs were still there. The problem now is that he has started imagining things that are not true, friends dying, trying to phone people in the middle of the night, some auditory hallucinations (not too bad) etc. The Sinemet is definitely the cause of these hallucinations over trial and error with changing the dose of his medications. We are now reducing his Sinemet to one 250/25 and the other dose of 100/25 two tablets and this is good though initially his walking was compromised a lot - freezing / slow / hunched over. He sees his neurologist every 6 months and is due for a visit in a couple of weeks. My question is, is there any medication that can replace the Sinemet? I did ask his doctor before and he said no, but surely there is something else my husband can try besides the Sinemet? His short term memory is getting a bit worse but his long term is still all there and he's still the same gorgeous man I married many many years ago. (p.s. the Quetiapine started back in 2011 was stopped after 19 days due to no change in the hallucinations and causing my husband to sleep about 22 hours out of 24!)
  5. Hi Harmony, My husband was tried on Seroquel too and he took it for 19 days, 1st 1/2 tab for a week, then a whole tablet for next week then reduced again to half tablet. Well it did not do anything for his hallucinations, just made him sleep all the time and a heavy sleep too, to absolutely useless for him. Now he is not on any drug for the hallucinations. He is still seeing bugs at times and just wants reassurance from me (or anyone) that they are not bugs he is seeing, just pieces of paper/thread/material etc. I have not noticed the tiredness factor with my husband.
  6. Hi jan162, So sorry you are having a hard time managing your husbands delusions/hallucinations. I cannot offer any help other than tell you my story regarding my husband (Parkinson's Disease now for 25 yrs - he is 72 yrs old) who began seeing bugs/worms over a month ago now and seeming consumed at times seeing bugs, worms, insects in his food, on his clothing, on the floor that are not there. However he is seeing something, which is cotton thread, bits of food (on plate), wool, fibre, that he is convinced are bugs. He was admitted to hospital for 4 days so they could monitor him and reduce his PD medications (sinemet). When he came home he was still seeing bugs (hallucinating) but was not consumed by them. He sees 2 Doctors in two weeks time to evaluate him again. Meanwhile he is doing ok, not consumed by bugs but still seeing them. redcarnation
  7. Hello jb49. Were you aware that you were hallucinating? My husband is convinced the bugs are real. It sounds like your medications were changed or reduced. I might have to see if the neurologist will change my husbands meds. Initially he said he didn't want to change them for now as he has been doing so well with his tremors, walking etc on the current PD meds and dosage. Thank you for telling me of your experience.
  8. Thanks Jeff. I think the neurologist mentioned this drug, which he said he would try if this current one doesn't work but he wants to give it another week on this quetiapine, he tells me today. Thanks for your reply.
  9. Hello, My husband (PD for 25 years) has suddenly started seeing bugs that are not there. It has been 20 days now. He saw a neurologist 1 week ago and he started him on Quetiapine 1/2 tab daily for one week, then onto one tab daily. There has been no change so far. In the mornings especially he is quite consumed with seeing them in his food and under his skin. There has been no recent change in his medications and he has been healthy and active and alert and self caring. Any advise please as this is really disrupting our lives. {PD meds are Artane, 3 per day; and Sinemet CR, 2 per day; and Sinemet 250/25, 2 per day}. Thankyou.
  10. My husband has had PD for 25 years, he has now just turned 72 years of age. His current PD meds are Artane 5mg, 3 per day; Sinemet 250/25, 2 per day and Sinemet CR, 2 per day. Others are cholesterol lowering meds, and Atenolol + Plavix added when he had a minor heart attack in Feb 2010. All of these medications he has been taking for many years except for the last two. He had DBS inserted in April 2000 with good results for his tremors. However both batteries went flat for the 2nd time - 1 in Aug 2010 and the other Jan 2011. After initial increased tremors, they settled down and he resumed the same dosage of PD meds (slight increase for 2 weeks until tremors subsided). He decided not to have the batteries replaced for now as he is doing better without them, he says - walking better, more alert, less sleepy. He has managed well, being completely self caring and doing everything for himself. Then 2 weeks ago he started seeing bugs and worms that weren't there - in his food, clothes, on the floor. He saw a neurologist last Wednesday and he put him on Quetiapine 1/2 tab to be increased to 1 tab after a week. Day 5 today with the new drug and no change in him, bugs are still everywhere and he is convinced they are real. My question is - I thought the hallucinations could be from his medications? He has some short term memory loss over the last 2 years but did quite well on the memory test his neurologist gave him last Wednesday - 28 correct answers out of 30. It is hard for me to see him like this, so consumed with seeing bugs that are not there. What else can I do to help him?